MAUDE Adverse Event Report: COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G53008
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: name and address - email: (b)(6).H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that during an unspecified procedure a cloversnare¿ 4-loop vascular retriever's snare completely disconnected from the delivery system.Per the reporter, the patient is "ok" and no additional procedures were needed.A section of the device did not remain inside the patient.The patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Information was available but inadvertently omitted from the previous report.The intended procedure was a venogram with filter retrieval.It is unknown how long the filter had been in place.The filter was not inside of the complaint device when the snare disconnected.The filter's legs/feet were embedded in the caval wall, and the filter was unable to be retrieved.The physician elected to leave the filter in place.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected information: h6 (annex a and g).Summary of event: it was reported that during an unspecified procedure a cloversnare¿ 4-loop vascular retriever's snare completely disconnected from the delivery system.Per the reporter, the patient is "ok" and no additional procedures were needed.A section of the device did not remain inside the patient.The patient did not experience any adverse effects due to this occurrence.The intended procedure was a venogram with filter retrieval.It is unknown how long the filter had been in place.The filter was not inside of the complaint device when the snare disconnected.The filter's legs/feet were embedded in the caval wall, and the filter was unable to be retrieved.The physician elected to leave the filter in place.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The snare was separated from the delivery system.The point of separation appeared to be at the soldered joint.A document-based investigation evaluation was performed.No related non-conformances were found on the final lot or subassembly lots, and there have been no other reported complaints for this lot number.This product is supplied with an instructions for use (ifu) which states: precautions: excessive force should not be used to manipulate or retrieve foreign objects.Instructions for use: 5.) loosen the screw of the clear y-fitting to enable advancement of the snare loops.Holding the clear y-fitting steady, advance the white pin vise.The pin vise can be used to advance, retract, and manipulate loops to capture/surround foreign object.6.) once the foreign object is captured/surrounded by the loops of the snare, hold the pin vise steady and tighten the screw of the clear y-fitting.Note: if at any time during the procedure, the distance between the pin vise and the clear y-fitting changes, the screw at the top of the clear y-fitting should be further tightened.7.) while holding the clear y-fitting steady, advance the coaxial sheath system over the foreign object.Note: the outer sheath of the coaxial system may be advanced over the tip of the inner sheath to cover any portion of the foreign object not contained inside the distal tip of the inner sheath.8.) separate the hub of the inner and outer sheaths and remove inner sheath, snare catheter, and foreign object.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that component failure, unrelated to manufacturing deficiencies, contributed to this event.The amount of force used is not known and could have caused the device to weaken at the solder joint.It is also possible that the filter was embedded into the tissue requiring more manipulation or force to remove it; however, this cannot be confirmed.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19691287
Report Number1820334-2024-00917
Device Sequence Number8131117
Product Code MMX
UDI-Device Identifier10827002530086
UDI-Public(01)10827002530086(17)270312(10)15944008
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG53008
Device Catalogue NumberVRS-6.0-90
Device Lot Number15944008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer07/05/2024
10/29/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date08/02/2024
11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CELECT PLATINUM FILTER
Patient SexUnknown